Flash Flood, Grant
- When
- September 9, 2:25 PM MST to 3:30 PM MST
- Where
- Grant County, Mimbres
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.850, -107.970
Roads were flooded and culverts washed out around Mimbres.
Moist southerly flow with a stationary cold front providing a focus for uplift resulted in flash flooding across parts of southern New Mexico. Damaging hail was also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Moist southerly flow with a stationary cold front providing a focus for uplift resulted in flash flooding across parts of southern New Mexico. Damaging hail was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 9, 11:18 AM MST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1218 PM MDT SUN SEP 9 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS. A WEAK COLD FRONT EXTENDS ACROSS THE REGION TODAY AND A SECOND COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT AND TUESDAY. AS A RESULT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA THROUGH TUESDAY WITH AREAS OF HEAVY RAINFALL EXPECTED. HIGH PRESSURE WILL BRING WARM AND MOSTLY DRY WEATHER WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION... WEAK COLD FRONT MOVED INTO THE CWA OVERNIGHT WITH REMNANTS EXTENDING THROUGH SOUTHEASTERN ZONES INTO THE GILAS. EASTERLY FLOW AT LOW LEVEL ADVECTING MOIST AIR MASS INTO THE REGION WITH PRECIPITABLE WATER FORECASTED NEAR A HIGH 1.5 INCHES BY EARLY THIS EVENING. LITTLE OR NO CONVECTIVE INHIBITION EXISTS AND DESPITE CLOUD COVER CAPES WILL BE NEAR 1000 J/KG THIS AFTERNOON AND TONIGHT. CONVERGENCE AND ISENTROPIC LIFT ALONG/NORTH OF FRONT SHOULD THEREFORE GENERATE SCATTERED CONVECTION. MAIN CONCERN IS LOCALLY HEAVY RAINS AS MOISTURE WILL DEEPEN MEANING LITTLE ENTRAINMENT WHILE CLOUD LAYER WINDS INDICATE SLOWER STORM MOVEMENT. EAST TO SOUTHEAST WINDS WILL MAINTAIN ABUNDANT MOISTURE FLOW MONDAY WITH MODELS SUGGESTING WEAK UPPER WAVE MOVING INTO THE CWA FROM THE NORTHWEST. OF PROBABLY GREATER SIGNIFICANCE IS STRONGER BACK DOOR FRONT WILL MOVE TO THE SOUTHWEST THROUGH THE REGION MONDAY NIGHT/EARLY TUESDAY. DURING THIS TIME MOISTURE WILL REMAIN DEEP WITH PRECIPITABLE WATER ABOVE 1.3 CONTRIBUTING TO A MODERATELY UNSTABLE AIR MASS AS CAPES LIKELY FROM 1000 TO 1500 MOST OF THE PERIOD. THUS SCATTERED CONVECTION WILL CONTINUE INTO TUESDAY WITH HEAVY RAINS OVER ISOLATED LOCATIONS. MODELS HAVE SHOWN GOOD CONSISTENCY IN BUILDING RIDGE WEST OF THE DIVIDE AFTER WEDNESDAY WITH DRY SUBSIDING NORTHWEST FLOW ALOFT BRINGING DRIER WEATHER WEDNESDAY AND BEYOND. LATEST GFS MOVES ANOTHER BACK DOOR FRONT SOUTHWARD ACROSS THE CWA LATE FRIDAY AND SATURDAY BUT PRODUCES LITTLE PRECIP WITH THIS FEATURE. && .AVIATION...SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH MONDAY AFTERNOON. WIDESPREAD CEILINGS ABOVE 10,000 FT AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 90 67 85 65 / 40 30 40 30 30 SIERRA BLANCA TX 65 87 62 81 61 / 50 30 40 30 30 LAS CRUCES 66 89 64 84 62 / 40 30 40 30 30 ALAMOGORDO 65 88 62 81 61 / 40 30 40 30 30 CLOUDCROFT 48 67 45 58 40 / 50 40 50 40 40 TRUTH OR CONSEQUENCES 65 88 62 83 61 / 40 30 40 30 30 SILVER CITY 60 83 56 80 51 / 40 30 40 30 30 DEMING 65 90 62 85 61 / 40 30 40 30 30 LORDSBURG 65 89 62 85 61 / 40 30 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/ADAIR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1020 AM MDT SUN SEP 9 2007 NMZ022>025-030>032-TXZ055-056-101730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1020 AM MDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE TORRENTIAL RAINFALLS WITH FLASH FLOODING...WIND GUSTS TO 60 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. A FEW STORMS MAY PRODUCE TORRENTIAL RAINS WITH FLASH FLOODING ALONG WITH WIND GUSTS TO 60 MPH AND HAIL. DRIER WEATHER WEDNESDAY THROUGH SATURDAY WITH ONLY SLIGHT CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY OVER HIGH TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING VIA OUR 800 NUMBER OR VIA LOCAL LAW ENFORCEMENT. ROGASH
The El Paso radar (KEPZ), 161 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
3 flash flood, 1 hail. Local standard time, as filed.
Roads were flooded and culverts washed out around Mimbres.
Two vehicles were stuck near mile marker on Highway 27 south of Hillsboro. The road was closed due to rocks, debris and high water in low water crossings.
Flooding occurred on Interstate 10 and other roads around Akela. Highway 549 was under water for a half mile stretch.
Quarter size hail shattered all landscaping lights at a residence near Akela Flats.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61256, 61257, 61260, 61259.